Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 4, 2016, 6:06 PM CDT for Cleburne County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 6:06 PM CDT (23:06 UTC)
- Expired
- Aug 4, 2016, 6:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
County Cleburne County, AL
The radar
The Atlanta radar (KFFC), 102 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480
WWUS84 KBMX 042306
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
606 PM CDT THU AUG 4 2016
ALZ021-042330-
CLEBURNE AL-
606 PM CDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLEBURNE COUNTY
UNTIL 630 PM CDT...
AT 606 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF EDWARDSVILLE...OR 8 MILES SOUTH OF PIEDMONT...MOVING
SOUTH AT 5 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLEMAN LAKE AND CAMPGROUND...LIBERTY HILL AND SWEETWATER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3375 8546 3372 8560 3380 8559 3386 8559
3388 8553
TIME...MOT...LOC 2306Z 341DEG 5KT 3381 8556
$$
87/GRANTHAMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:15 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 4, 3:15 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 315 PM CDT THU AUG 4 2016 .DISCUSSION... Upper level shortwave trough scooting across the Ohio Valley this afternoon was largely a non-factor for our weather today. Isolated to scattered showers and storms are near their peak coverage and intensity, with a general south to southeastward movement. Best rain chances in the evening part of the forecast should be in the southern and eastern portions of central Alabama. Looking at the heat advisory situation for tomorrow -- it will be borderline again, especially in the west. But the models do show some drier air working into the north tomorrow, which could hold down the heat index values just enough. Will let the current advisory expire as scheduled this evening, and the overnight shift can reevaluate with updated data. Any dryness that does come in on Friday should be quickly supplanted by an uptick in moisture come Saturday, which leads us back to a typical summertime mesoscale driven weather pattern. Interesting that the longer range models are still suggesting a surface to mid-level low combination in the northern Gulf the middle to end of next week, which helps to draw a lot tropical moisture into our part of the world. Not sure I have enough confidence (yet) to go more than 40-50 percent POPs at this time. But a few more model runs with a more consistent timing and placement, and we could probably really start to ramp up POPs for at least a portion of our forecast area. /61/ && .AVIATION... 18Z TAF Discussion. Afternoon satellite and radar show scattered storms throughout the CWA. There is also a line of thunderstorms currently passing through Lawrence and Limestone counties in the northwest. This system is expected to continue to track southeast, and could briefly impact KASN and KANB around 20z. Cigs and Visby's will remain VFR throughout the afternoon and evening hours, except for in or near thunderstorms. Winds outside of thunderstorms will remain light and variable. 92 && .FIRE WEATHER... Generally scattered showers and thunderstorms are expected through the week with highs in the lower to middle 90s. Surface winds will be less than 10 mph. Since surface dew points are high, there are no fire weather concerns at this time. There will be a drier timeframe on Friday and Saturday afternoons, but rh values remain above criteria. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 72 94 72 93 74 / 10 10 10 40 30 Anniston 73 93 73 93 74 / 20 20 20 40 30 Birmingham 75 95 76 94 75 / 20 10 10 40 30 Tuscaloosa 75 97 75 96 76 / 20 20 20 40 30 Calera 74 95 75 94 75 / 20 20 20 40 30 Auburn 74 93 75 94 75 / 30 40 20 40 30 Montgomery 76 96 76 97 76 / 30 40 20 40 30 Troy 73 93 74 94 74 / 30 40 20 40 30 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening For the following counties: Autauga...Barbour...Bibb...Bullock...Chilton...Coosa... Dallas...Elmore...Fayette...Greene...Hale...Jefferson...Lamar... Lowndes...Macon...Marengo...Marion...Montgomery...Perry... Pickens...Pike...Russell...Shelby...Sumter...Tuscaloosa... Walker...Winston. &&
Hazardous weather outlook, Aug 4, 3:09 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 309 PM CDT THU AUG 4 2016 ALZ011>015-017>050-052315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 309 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. HEAT INDICES WILL RANGE FROM 105 TO 109 DEGREES ACROSS MUCH OF WESTERN AND SOUTHERN PORTIONS OF CENTRAL ALABAMA THIS AFTERNOON AND EARLY EVENING. THE AREA OF CONCERN IS ROUGHLY ALONG AND WEST OF A LINE FROM PHENIX CITY TO BIRMINGHAM TO DOUBLE SPRINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A GOOD CHANCE THAT HEAT INDICES REACH 105 DEGREES OR HIGHER FRIDAY AND SATURDAY AFTERNOON. THE AREA OF CONCERN IS ROUGHLY ALONG AND WEST OF A LINE FROM PHENIX CITY TO BIRMINGHAM TO DOUBLE SPRINGS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED.
In the hours before
Special weather statement, Aug 4, 1:34 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
134 PM CDT THU AUG 4 2016
ALZ025-027-036-041915-
TALLADEGA AL-COOSA AL-SHELBY AL-
134 PM CDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY...
NORTHWESTERN COOSA AND SOUTHWESTERN TALLADEGA COUNTIES UNTIL 215 PM
CDT...
AT 133 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FAYETTEVILLE...OR NEAR TALLADEGA SPRINGS...MOVING SOUTHEAST AT
25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...COLUMBIANA...WILSONVILLE...
TALLADEGA SPRINGS...WEOGUFKA...STEWARTVILLE...HARPERSVILLE...
FAYETTEVILLE...UNITY...LAY LAKE...MARBLE VALLEY...MORIAH...
BENTLEYVILLE...HANOVER...DOLLAR...STRICKLAND CROSSROADS...SHELBY...
CEDAR CREEK AND GANTTS QUARRY.
LAT...LON 3300 8616 3287 8644 3298 8651 3299 8651
3300 8652 3302 8652 3302 8655 3319 8666
3331 8642
TIME...MOT...LOC 1833Z 330DEG 20KT 3317 8646Special weather statement, Aug 4, 2:13 PM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
213 PM CDT THU AUG 4 2016
ALZ025-035-036-042000-
CHILTON AL-COOSA AL-SHELBY AL-
213 PM CDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHILTON...SOUTHEASTERN
SHELBY AND WESTERN COOSA COUNTIES UNTIL 300 PM CDT...
AT 212 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER LAY LAKE...OR 7 MILES SOUTHWEST OF TALLADEGA SPRINGS...MOVING
SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLANTON...LYLE...GAP OF THE MOUNTAIN...HIGGINS FERRY PARK...
LAY LAKE...MARBLE VALLEY...MITCHELL LAKE...LAY LAKE DAM...MORIAH...
DOLLAR...SHELBY...PAINT CREEK...SPRING CREEK...I 65 REST AREA...
WAXAHATCHEE CREEK...KELLEY BRANCH...COOPER...
MITCHELL DAM AND HIGHWAY 145 AND CR 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3275 8655 3306 8676 3314 8648 3312 8646
3312 8648 3310 8649 3310 8645 3286 8625
TIME...MOT...LOC 1912Z 333DEG 12KT 3304 8654Local storm report, Aug 4, 4:51 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
451 PM CDT THU AUG 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 2 S GADSDEN 33.97N 86.01W
08/04/2016 ETOWAH AL EMERGENCY MNGR
POWER OUTAGES AND TREES DOWN, INCLUDING ONE ON A HOME, IN
THE GADSDEN COUNTRY CLUB AREA.
&&
GSATTERWLocal storm report, Aug 4, 4:53 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
453 PM CDT THU AUG 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND DMG 3 SSW GADSDEN 33.97N 86.02W
08/04/2016 ETOWAH AL EMERGENCY MNGR
POWER OUTAGES/LINES DOWN, TREES DOWN ON A ROADWAY AND
HOME AROUND EURA BROWN ELEMENTARY SCHOOL.
&&
GSATTERWSpecial weather statement, Aug 4, 6:06 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
606 PM CDT THU AUG 4 2016
ALZ021-042330-
CLEBURNE AL-
606 PM CDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLEBURNE COUNTY
UNTIL 630 PM CDT...
AT 606 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF EDWARDSVILLE...OR 8 MILES SOUTH OF PIEDMONT...MOVING
SOUTH AT 5 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLEMAN LAKE AND CAMPGROUND...LIBERTY HILL AND SWEETWATER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3375 8546 3372 8560 3380 8559 3386 8559
3388 8553
TIME...MOT...LOC 2306Z 341DEG 5KT 3381 8556
87/GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:50 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Bullock, Chilton, Coosa and 21 more | 18 hr |
| Aug 4, 1:34 PM CDT | Special Weather Statement | BMX | Coosa | 41 min |
| Aug 4, 2:13 PM CDT | Special Weather Statement | BMX | Chilton | 47 min |
| Aug 4, 6:07 PM CDT | Special Weather Statement | BMX | Barbour, Pike | 38 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.